Could Restylane Have Caused an Osteoma on my Skull?

I had Restylane injected two times over the last five years. After the last injection into my marionette lines, I developed numbness and head pain in my forehead and back of my head. I returned to the M.D. and she stated it had nothing to do with the Restylane.

My PCP (Primary Care Physician) did a CT scan and I have an osteoma of my skull. Is there any way this could be related to the injections in your opinion? I am freaking myself out about this. Thank you.

Doctor Answers (5)

Restylane and skull osteoma - coincidental.

+2

As far as I know, there is no connection between restylane injections and the development of osteomas. Restylane itself has no calcium in it. Even if you were injected with Radiesse (which contains calcium hydroxyapatite, a component of bone) in the nasolabial folds, it would be extraordinarily unlikely that the filler injection could have caused an osteoma at a distant site. I hope you have that osteoma taken care of soon so you are no longer in pain.


San Diego Dermatologist
5.0 out of 5 stars 4 reviews

No relationship between the Restylane and the osteoma

+2

Dear Nise

There is absolutely no relationship between the Restylane and the osteoma. Your doctor is absolutely correct. One has nothing to do with the other, so the Restylane treatment did not cause the osteoma.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Restylane and osteoma

+1

An osteoma on the forehead and an injection of restylane in thelower 1/3 of the face are probably not related.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

You might also like...

No link between Restylane and an osteoma

+1

Restylane is a very popular and effective hyaluronic acid-base dermal filler. It has been used widely throughout the face for the correction of deep lines and wrinkles. Restylane is made up of the same substance that is in all of our skin. The Restylane is injected just underneath the surface of the skin and does not move. As far as I know there is no connection between Restylane and the later development of tumors or bumps such as an osteoma.
 

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 63 reviews

Total Coincidence

+1

This would be a total coincidence in my opinion. It does not make sense either medically or biologically.

During my years in practice I have had a few patients present with osteomas. They are harmless lesions and in fact many pathologists do not regard them as true neoplasms but as a reactionary process (the body is reacting to something and laying down bone). They nearly always occur on the skull like yours. You might shake your family tree to see whether any intestinal polyps, epidermoid cysts (sometimes erroneously called sebaceous cysts) or fibromas pop out. If so you might have Gardners Syndrome of which osteomas are a key part.

I referred them to a plastic surgeon and the problem was corrected with surgery. Sometimes the plastic surgeon justs buffs the osteoma down. ( You might ask the plastic surgeons on this worthy site how exactly they treat this problem. An Erbium Yag laser approach can also be taken.

Good luck.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.